Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 39, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 12, 2014, 3:11 PM MDT for El Paso County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2014, 3:11 PM MDT (21:11 UTC)
- Expired
- Aug 12, 2014, 5:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 3:27 PM MDT | FLASH FLOOD | 3 E El Paso, TX | NUMEROUS REPORTS VIA TWITTER AND MEDIA SHOW I-10 NEAR RAYNOLDS AND THE SPEGHETTI BOWL IS FLOODED WITH TRAFFIC AT A STAND STILL ON THE INTERSTATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382
WGUS54 KEPZ 122111
FFWEPZ
TXC141-122315-
/O.NEW.KEPZ.FF.W.0039.140812T2111Z-140812T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
311 PM MDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EL PASO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 515 PM MDT
* AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
MISSION VALLEY...
EAST EL PASO...
NORTHEAST EL PASO...
HORIZON CITY...
FABENS...
CENTRAL EL PASO...
INDIAN CLIFFS RANCH...
AGUA DULCE...
TORNILLO...
SPARKS...
COLONIA DEL PASO...
LAKE WAY ESTATES...
FRANKLIN MOUNTAINS STATE PARK...
WIDE SPREAD HEAVY RAIN IS FALLING OVER VARIOUS PARTS OF EL PASO
COUNTY. RAINFALL ESTIMATES OF 1 TO 2 INCHES OF RAIN HAVE FALLEN
OVER EAST AND CENTRAL EL PASO AND THE LOWER VALLEY OF EL PASO
COUNTY. HEAVY RAIN IS EXPECTED FOR THE AT LEAST THE NEXT 30 MINUTES.
LAT...LON 3141 10613 3159 10631 3168 10635 3172 10638
3176 10645 3173 10649 3176 10652 3200 10655
3200 10626 3187 10609 3152 10599 3139 10599
$$
TSB2 follow-up statements
095
WGUS74 KEPZ 122223
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
423 PM MDT TUE AUG 12 2014
TXC141-122315-
/O.CON.KEPZ.FF.W.0039.000000T0000Z-140812T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-
423 PM MDT TUE AUG 12 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EL PASO COUNTY UNTIL 515
PM MDT...
AT 421 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN CENTRAL EL PASO ALONG I-10 NEAR THE
SPAGHETTI BOWL. IN ADDITION FLOODING HAS BEEN REPORTED IN THE UMC
HOSPITAL BASEMENT. THE STORM THAT CAUSED THE HEAVY RAIN AND
FLOODING HAVE MOVED OUT OF THE AREA...BUT RUNOFF AND STANDING WATER
ARE STILL CAUSING SIGNIFICANT PROBLEMS.
LOCATIONS IMPACTED INCLUDE...
MISSION VALLEY...
EAST EL PASO...
NORTHEAST EL PASO...
HORIZON CITY...
FABENS...
CENTRAL EL PASO...
INDIAN CLIFFS RANCH...
AGUA DULCE...
TORNILLO...
SPARKS...
COLONIA DEL PASO...
LAKE WAY ESTATES...
FRANKLIN MOUNTAINS STATE PARK...
LAT...LON 3141 10613 3159 10631 3168 10635 3172 10638
3176 10645 3173 10649 3176 10652 3200 10655
3200 10626 3187 10609 3152 10599 3139 10599
$$
TSB925
WGUS74 KEPZ 122310
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
510 PM MDT TUE AUG 12 2014
TXC141-122323-
/O.EXP.KEPZ.FF.W.0039.000000T0000Z-140812T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-
510 PM MDT TUE AUG 12 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EL PASO COUNTY WILL
BE ALLOWED TO EXPIRE AT 515 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
STANDING WATER ON SOME STREETS IS STILL CAUSING SOME TRAFFIC
CONGESTION...BUT NO FURTHER FLOODING IS EXPECTED.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3141 10613 3159 10631 3168 10635 3172 10638
3176 10645 3173 10649 3176 10652 3200 10655
3200 10626 3187 10609 3152 10599 3139 10599
$$
TSBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 4:31 AM MDT, 10 hours 40 minutes earlier.
Area forecast discussion, Aug 12, 4:31 AM MDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 431 AM MDT TUE AUG 12 2014 .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE REGION WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CREATE LOCALIZED FLOODING ALONG DRAINAGES...ARROYOS AND SMALL STREAMS. DAY TIME TEMPERATURES WILL BE BELOW NORMAL THE NEXT COUPLE OF DAYS. STRENGTHENING HIGH PRESSURE ALOFT WILL REDUCE STORM DEVELOPMENT OVER THE AREA BY THE WEEKEND WITH MOSTLY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED. TEMPERATURES WILL WARM BACK UP TO NEAR OR SLIGHTLY ABOVE SEASONAL AVERAGES BY THE WEEKEND. && .DISCUSSION... SCATTERED LIGHT SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE OCCURRING OVER THE REGION EARLY THIS MORNING. WHILE MUCH OF THE DEEPER MOISTURE HAS SHIFTED WEST INTO ARIZONA...THE AIR MASS REMAINS MOIST AND UNSTABLE ACROSS THE AREA WITH A POTENTIAL FOR STORMS CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL THE REST OF TODAY AND AGAIN TOMORROW. ANOTHER UPPER LEVEL DISTURBANCE WILL HELP ENHANCE STORM DEVELOPMENT AS IT TRACKS NEAR THE AREA... HEADING NORTHWEST ALONG THE WEST SIDE OF AN UPPER LEVEL HIGH CENTERED OVER THE STATE. WHILE THE HIGH ALOFT MAY SUPPRESS SOME STORM ACTIVITY...ABUNDANT MOISTURE WILL KEEP DECENT RAIN CHANCES IN PLAY FOR THE NEXT FEW DAYS. THE BEST CHANCE FOR HEAVY RAIN WILL CONTINUE TO BE OVER THE MOUNTAINS AND ALSO IN LOWLAND AREAS WEST OF THE RIO GRANDE WHICH IS CLOSER TO DEEPER MOISTURE IN ARIZONA. FLOODING POTENTIAL WILL BE POSSIBLE ALONG DRAINAGES... ARROYOS...SMALL STREAMS AND LOW WATER CROSSINGS...ESPECIALLY NEAR THE BURN SCARS IN THE GILA REGION. ISOLATED STRONGER STORMS CAN PRODUCE AN INCH OF RAIN IN LESS THAN 30 MINUTES WITH EXCESSIVE RUNOFF AND LOCALIZED FLOODING POSSIBLE THE NEXT FEW DAYS. FOR FRIDAY AND THE WEEKEND THE HIGH ALOFT WILL REMAIN OVER THE AREA AND THE MOISTURE PLUME TRAPPED UNDERNEATH WILL DIMINISH IN STRENGTH. THIS SHOULD GRADUALLY REDUCE CHANCES FOR THUNDERSTORM DEVELOP TO A MORE ISOLATED COVERAGE PATTERN BY SUNDAY. RAIN DISTRIBUTION WILL BE MORE SPOTTY WITH GENERALLY LIGHT TO MODERATE AMOUNTS. WHILE LONG RANGE MODELS CONTINUE A ON A DRYING TREND...A PATTERN OF ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL NEXT WEEK. && .AVIATION...VALID 12/12Z - 13/12Z... A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA WITH A WEAK FRONTAL BOUNDARY ACROSS THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE AREA WIDE THROUGH THE VALID PD. CIGS AND VSBY WILL DROP TO MVFR AND IFR LEVELS NEAR STORMS...WITH MAINLY IFR LEVELS OVER THE HIGHER MTNS. CIGS WILL BE VARIABLE WITH SCT-BKN060 ALONG AND SOUTH OF THE INTERSTATE-10 CORRIDOR AND WITH SCT060 BKN080 NORTH ALONG INTERSTATE-25 CORRIDOR. TSTM ACTIVITY WILL TAPER OFF AFT 12Z WITH AREAS OF -RA PERSISTING. PREVAILING SURFACE WINDS WILL BE FROM THE EAST SOUTHEAST AT 10-15 KNOTS. && .FIRE WEATHER... A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE OVER THE AREA FOR THE NEXT FEW DAYS. A WEAK FRONTAL BOUNDARY IS STRADDLING THE REGION AND WILL HELP FOCUS THUNDERSTORM DEVELOPMENT ALONG WITH TERRAIN INDUCED LIFT OVER THE MOUNTAINS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND CONTINUE THROUGH THE DAY AND NIGHT. MODERATE TO HEAVY RAINFALL IS EXPECTED WITH HALF INCH TO INCH AND HALF AMOUNTS OCCURRING VERY QUICKLY. EXCESSIVE RAIN RUNOFF WITH LOCALIZED FLOODING ALONG DRAINAGES...SMALL STREAMS AND ARROYOS IS POSSIBLE. THE HIGHEST RAINFALL POTENTIAL WILL OCCUR OVER THE MOUNTAIN ZONES AND FOR LOWLAND AREAS WEST OF RIO GRANDE. THIS PATTERN IS LIKELY TO REPEAT THURSDAY. BURN SCARS IN THE GILA REGION REMAIN SUSCEPTIBLE TO HEAVY RAINFALL WITH FLASH FLOODING POSSIBLE FOR DRAINAGES AND CREEKS THAT HAVE HEADWATERS WITHIN THE BURN SCARS. IN STRENGTHENING HIGH PRESSURE ALOFT WILL SLIGHTLY DIMINISH ACTIVITY WEDNESDAY AND THURSDAY FOR AREAS EAST OF RIVER WITH LITTLE CHANGE WEST OF THE RIVER. FRIDAY WILL SEE MORE WIDESPREAD ACTIVITY AS MOISTURE LEVELS INCREASE. MINIMUM HUMIDITY VALUES THROUGH WEDNESDAY WILL RANGE FROM MID 30S OVER THE LOWLANDS TO LOWER 50S IN THE MOUNTAINS WITH DECENT OVERNIGHT RECOVERIES. WINDS WILL REMAIN STEADY FROM THE EAST SOUTHEAST AT 10 TO 15 MPH. GOOD TO EXCELLENT VENT RATES ARE EXPECTED THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 90 73 90 71 91 / 30 40 30 30 30 SIERRA BLANCA 82 65 83 65 86 / 30 30 20 20 10 LAS CRUCES 90 69 88 69 89 / 30 40 30 30 30 ALAMOGORDO 89 68 88 69 90 / 30 40 30 30 30 CLOUDCROFT 66 51 67 52 69 / 50 40 40 30 50 TRUTH OR CONSEQUENCES 88 69 87 70 88 / 40 40 40 30 40 SILVER CITY 82 60 80 62 85 / 50 50 60 50 50 DEMING 90 68 88 68 88 / 50 50 40 40 40 LORDSBURG 90 68 88 68 88 / 50 50 50 40 40 WEST EL PASO METRO 90 72 89 71 92 / 30 40 30 30 30 DELL CITY 87 67 90 65 91 / 30 40 20 20 10 FORT HANCOCK 89 72 90 72 91 / 30 30 30 30 20 LOMA LINDA 82 66 84 66 87 / 30 40 30 30 30 FABENS 87 71 90 71 89 / 30 40 30 30 30 SANTA TERESA 91 70 90 70 91 / 30 40 30 30 30 WHITE SANDS HQ 87 69 88 70 91 / 30 40 30 30 30 JORNADA RANGE 87 67 86 67 88 / 30 40 30 30 30 HATCH 90 66 89 67 92 / 40 40 40 30 30 COLUMBUS 88 70 88 70 88 / 40 50 40 30 30 OROGRANDE 87 69 87 68 90 / 30 40 30 30 30 MAYHILL 69 57 71 57 75 / 50 40 40 30 50 MESCALERO 74 57 75 57 79 / 50 40 40 30 50 TIMBERON 73 56 75 56 76 / 50 40 40 30 40 WINSTON 76 59 74 57 80 / 50 50 60 40 50 HILLSBORO 81 64 79 64 82 / 50 50 40 40 30 SPACEPORT 86 67 87 68 88 / 30 40 40 30 30 LAKE ROBERTS 78 61 78 61 81 / 60 60 60 50 60 HURLEY 85 64 85 64 84 / 50 50 40 40 40 CLIFF 86 64 82 64 86 / 60 60 50 40 50 MULE CREEK 81 58 79 58 82 / 60 60 50 40 50 FAYWOOD 81 63 80 64 84 / 60 50 40 40 40 ANIMAS 87 67 85 67 88 / 40 50 50 40 40 HACHITA 87 67 88 66 89 / 50 50 40 40 40 ANTELOPE WELLS 87 65 86 64 86 / 50 50 40 40 40 CLOVERDALE 84 62 81 63 83 / 50 50 50 40 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04 LUNDEEN
Hazardous weather outlook, Aug 12, 11:35 AM MDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1135 AM MDT TUE AUG 12 2014 NMZ401>417-TXZ418>424-131700- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1135 AM MDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT...WITH BEST COVERAGE DEMING WEST. WITH HIGH MOISTURE CONTENT IN THE ATMOSPHERE...LOCAL HEAVY RAINFALL AND FLOODING REMAINS A POSSIBILITY. WIND GUSTS OF 40 TO 50 MPH MAY OCCUR FROM A FEW OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE WEDNESDAY...SCATTERED WEST OF DEMING AND MOSTLY ISOLATED TO THE EAST. SOME HEAVY RAINFALL AND FLOODING STILL POSSIBLE...MOSTLY WEST OF DEMING. THURSDAY AND BEYOND...SCATTERED THUNDERSTORMS OVER THE MOUNTAINS AND ISOLATED THUNDERSTORMS ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:16 PM MDT | Areal Flood Advisory | EPZ | El Paso | 119 min |
| Aug 12, 2:32 PM MDT | Areal Flood Advisory | EPZ | El Paso | 118 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.